MAUDE Adverse Event Report: PROTEK MEDICAL PRODUCT, INC. REUSABLE BIOPSY BRACKET FOR SAMSUNG C2-5 ULTRSOUND PROBE; BIOPSY BRACKET /NEEDLE GUIDE

PROTEK MEDICAL PRODUCT, INC. REUSABLE BIOPSY BRACKET FOR SAMSUNG C2-5 ULTRSOUND PROBE; BIOPSY BRACKET /NEEDLE GUIDE
Model Number BIOPSY STARTER KIT
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Protek medical products, inc.Was informed on 08/10/2020, by our importer in (b)(4), about an incident related to our reusable bracket included in the starter kit ref.# (b)(4).(the incident happened on (b)(6) 2020).The incident was initially reported to (b)(6) by the hospital in (b)(6), were the incident was experienced (the initial vigilance report ref.# (b)(4).Protek submitted a mir for incidents to (b)(6) as well.The incident narrated by the end user: when performing a percutaneous nephrostomy, the bracket is clipped onto the ultrasound probe (in the right direction, marked with a visual marker).After applying the gel and the sterile cover, the referenced needle guide is positioned.During the gesture, when the needle was visible on the ultrasound machine, it was not in the axis of the guide.Following the incident: abandonment of the procedure; the patient was unable to benefit from a nephrostomy, aggravating his risk of life vital risk (patient with renal failure, cardiac and respiratory decompensation).No patient injuries reported protek investigation and evaluation: initially, protek reviewed quality records for the reported device, and existing inventory of this bracket model.After the evaluation, no non-conformities and no abnormalities were found.A new bracket was sent to end user, and used bracket related to the incident was sent back to manufacturer (protek) for evaluation.Returned bracket was inspected and found to be in conformance with manufacturer (protek) specifications.Description of the evaluation results: based on the result of bracket evaluation, it was determined that no issues were identified with the bracket and the cause of the incident is "user error" (bracket was attached incorrectly to the probe, which caused the needle to not follow the ultrasound system guidelines).In addition, ifu instructs end user to verify guidelines before procedure on patient (which was not followed by end user).Conclusion: end user received a new bracket which was confirmed to work well for them.No field safety corrective action needed; the incident is related only to this bracket, no other cases reported.The returned bracket was verified by protek and found to be in good functional and safety conditions, no issues found related to the bracket.End user failure to follow ifu indications, to check guidelines before procedure on patient, contributed to this incident - when the end users check the alignment as indicated in the ifu, they could visually identify any misalignment before operating on patient.Summarizing the conclusion: based on the testing results and evaluation of the reported bracket, it was determined that the bracket is in good functional and safe conditions, performing as per intended use; no issues were identified regarding the misalignment to the guidelines as reported by end user.No other similar reported incidents related to this bracket model since placed on the market in 2011.End user did not follow ifu to check guidelines before performing procedure on patient (user error).No patient injuries reported.No further investigations and no actions.
 
Event or Problem Description
Hospital in (b)(6) reported that when performing a percutaneous nephrostomy, the bracket was clipped onto the ultrasound probe (in the right direction, marked with a visual marker).After applying the gel and the sterile cover, the referenced needle guide is positioned.During the gesture, when the needle was visible on the ultrasound machine, it was not in the axis of the guide.

Brand Name
REUSABLE BIOPSY BRACKET FOR SAMSUNG C2-5 ULTRSOUND PROBE
Common Device Name
BIOPSY BRACKET /NEEDLE GUIDE
Manufacturer (Section D)
PROTEK MEDICAL PRODUCT, INC.
4125 westcor court
coralville IA 52241
MDR Report Key10503064
Report Number1934029-2020-00002
Device Sequence Number3110072
Product Code ITX
UDI-Device Identifier00841912102020
UDI-Public00841912102020
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K973958
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBIOPSY STARTER KIT
Device Catalogue Number7154
Device Lot Number53046
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2020
Initial Report FDA Received Date09/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1